Mississippi, 2006

Hail in Mississippi, April 3, 2006

April 3, 2006 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 2, 7:10 PM CST, 7 hours 30 minutes earlier.

Area forecast discussion, Apr 2, 7:10 PM CST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
810 PM CDT SUN APR 2 2006

.DISCUSSION...HAVE ISSUED AN UPDATE TO REMOVE THE LAKE WIND ADV AND
TO MODIFY THE WX/POPS GRIDS FOR THE REST OF THE EVENING. THE FIRST
ROUND IS ONGOING BUT HAS MISSED US TO THE NORTH. HOWEVER...THERE IS
STILL A FINAL PUSH TO THIS LARGE UPPER SYSTEM THAT WILL SWING OUT OF
THE PLAINS OVER THE NEXT FEW HRS AND PUSH THE FRONT THROUGH. THIS
SWING IS EVIDENT ON THE VAPOR IMAGERY WITH A NICE AREA OF ASCENT
MOVING ACROSS E OK. IT IS THIS LIFT THAT WILL BRING US OUR CHANCE OF
PRECIP AND ISOLATED SVR STORMS LATER TONIGHT. IM EXPECTING MORE
ACTIVITY TO BREAK OUT ACROSS AR BETWEEN NOW AND 11 PM. THIS ACTIVITY
WILL SPREAD OUR WAY AND POSSIBLY IMPACT THE FAR NW CWA AS EARLY AS
11 PM OR MIDNIGHT. DUE TO THIS...WE WILL ALLOW THE WATCH TO REMAIN
WITH A GOOD POSSIBILITY THAT ANOTHER ONE WILL BE ISSUED LATER TO
COVER THE HRS AFTER MIDNIGHT. WE HAVE ISSUED AN SPS STATING THAT
EVEN THOUGH THERE IS A TOR WATCH IN EFFECT UNTIL MIDNIGHT...IT WILL
REMAIN QUIET THROUGH 11 PM OR MIDNIGHT BEFORE THE NEXT ROUND MOVES
IN.

AS FOR THIS NEXT ROUND AND ANY STORMS THAT MAY IMPACT OUR CWA. DUE
TO THE NATURE OF THE SYSTEM SO FAR ACROSS THE MID SOUTH AND LOWER MS
RIVER VALLEY...STORM ACTIVITY LOOKS TO REMAIN ISOLATED. THE PROBLEM
WITH THAT IS...ANY STORM THAT DEVELOPS WILL HAVE HIGH POTENTIAL OF
BECOMING SVR. THE LAPSE RATES OUT AHEAD THERE ARE CRAZY...7.5 TO 8.5
C/KM WITH 1500-2300 MLCAPE. ADD LIFT AND YOU CAN JUST SEE THE TYPE
OF STORMS THAT ARE POSSIBLE I DONT THINK WE WILL SEE ANY OF THOSE
OFF THE WALL TYPE SUPERCELLS. THE REASON IS...TIME IF DAY WILL
DECREASE INSTABILITY AND THE LOW LEVEL SHEAR WILL BE DECREASING.
EVEN WITH SOME OF THOSE NEGATIVES...STEEP LAPSE RATES IN ITSELF WILL
BE MORE THAN ENOUGH TO SUPPORT SVR WEATHER IF STORMS CAN HOLD
TOGETHER OR DEVELOP OVER THE NORTHERN CWA LATER TONIGHT.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME
Hazardous weather outlook, Apr 2, 6:18 PM CST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT SUN APR 02 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
032022-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
718 PM CDT SUN APR 02 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
THE FIRST ROUND OF SEVERE STORMS IS ONGOING WELL NORTH OF THE
FORECAST AREA. DUE TO THIS...THE POSSIBILITY OF SEEING ANY SEVERE
STORMS ACROSS THE FORECAST AREA UNTIL 11 PM IS QUITE LOW.

LATER TONIGHT...MAINLY AFTER 11 PM AND MIDNIGHT...ANOTHER ROUND
OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS ARKANSAS AND MOVE
INTO NORTHERN MISSISSIPPI. THIS ROUND WILL BRING THE POTENTIAL
FOR ISOLATED SEVERE STORMS...MAINLY ALONG THE HIGHWAY 82 CORRIDOR
AREA AS A STRONGER UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE
IN. AS THUNDERSTORMS DEVELOP...THEY WILL MOVE EAST AND SOUTHEAST
IMPACTING THE HIGHWAY 82 CORRIDOR BETWEEN 11 PM AND 3 AM...THEN
POINTS JUST SOUTH OF HIGHWAY 82 BUT NORTH OF I-20 BETWEEN 2 AND 5
AM. THE MAIN RISK WITH ANY THUNDERSTORM WILL BE LARGE
HAIL...POSSIBLY AS LARGE AS GOLF BALLS...AND DAMAGING WIND GUSTS
TO 60 OR 70 MPH. THUNDERSTORMS SHOULD DIMINISH IN INTENSITY AND
COVERAGE AS THEY REACH THE I-20 CORRIDOR BEFORE TOWARD DAYBREAK.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATER TONIGHT...ESPECIALLY ACROSS THE
NORTHERN PORTION OF THE AREA.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Columbus AFB radar (KGWX), 102 km away, was scanning. The volume nearest the first event began at 08:40 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Winston

When
April 3, 2:40 AM CST to 2:42 AM CST
Where
Winston County, 7 mi E of Louisville
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.133, -88.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499276.